dvaughan
  • 4 replies
  • 468 views
  • 2 followings
dvaughan, November 25,  2020  4:21pm EST

AFIB Episode after 3 years

Hi, I was diagnosed in 2017. My doctor put me on Eloquis and Metoprolo and I didn't have another attack until 11/23/20. My heart rate went to 141. I went to the hospital and they were able to get the rate down and BP down. They tell me I have no blockages or clots. I'm staying on the same meds, and was released yesterday. Today my rate spiked to 131 BP. Dr's office is closed for the holidays and I just need to know if this is normal and what I can do to stop these spikes? Any help is appreciated. 

4 Replies
  • BbOo8PpGg
    BbOo8PpGg, November 26,  2020  10:22pm EST

    I was recently put on the same medications.  You mean even after taking these medications or 3 years you still had a heart rate rise issue?  My case just began as far as I know on the 20th of this month, yes about a week ago.  I happened to have an oxygen reader that you slip on your finger and the top number is your heart rate whcih I didn't even know at the time until serendipously my neighbor happend to call and informed me that my number was way heart rate number was too high.

  • axnr911
    axnr911, November 27,  2020  2:07pm EST

    Hi devaughan--Of course, I'm no doctor, but maybe the metropolol is no longer working for you.  I had a stroke 2 years ago.  They discovered it was caused by afib., which I never was aware of.  I was also put on Eliquis right away.  But I had to try 3 different  meds. for the afib before finding one I could tolerate.  I was on sotolol and metropolol.  Finally, they tried a different class of drugs, calcium channel blockers --dilitiazem (Cardia or Kardia?).   The  "lol" drugs are beta blockers. I have been fine on that for 2 years. I know, because I have a pacemaker and they are monitoring me all the time.  So, maybe ask your doc to try something else.  Hope this helps.  Love, Jeanne

  • Thumper2
    Thumper2, November 28,  2020  7:59am EST

    dvaughan, I'm glad you're taking Eliquis (to prevent stroke), but if you want to deal with heart rate spikes, I hope you are seeing an electrophysiologist (EP).  They are the cardiologists who specialize in treating atrial fibrillation.  It may be that you would benefit from an ablation (which is a procedure, not surgery).  I always urge folks not to "live with" their AFib,because it's likely that your heart is quietly deteriorating.  This is what happened to me, after living with AFib on meds for about 10 years.  When I finally got to an EP, I discovered that my heart was in bad shape, and neither cardioversions nor ablations got me back into normal sinus rhythm (NSR).  I was afraid that open-heart surgery might be necessary, but my EP was able to something less drastic.  But I wish I had had an ablation much earlier, since ablations are often described as the closest thing to a "cure" for AFib that one can get.  Please look into seeing an EP for your AFib, and keep us posted!

    Thumper2 (Judy)

  • Robert1940
    Robert1940, January 3,  2021  8:24pm EST

    Hi .my name is Robert.H.i was diagnosed in 91 with PVCs. On and off till 2017.then diagnosed with atrial tachycardia had taken so atenol  100 mg from 91 to 2017 then was taking off atenol..and put on metoprolol 25 mg once in the morning once at night. I've been on that medication since 2017 last Sunday I felt a butterfly in my chest went to ER or ECG told me that I was in AFib it lasted from Sunday night at 8:00 to Monday night at 8:00 they put me on cardison drip everyone hour. So far the eighth of has not come back they have put me on New medications called maltaq 400 mg 2xday and eliquis 2day. I was so scared my heart rate has always been in the low 50s to 60s with the atenolol and the metoprolol but since I started this new meds my heart rate was dipping in the 48s heart doctor told me to stop the metoprolol. I'm just confused told I shouldn't be taking for brilanta.also .please help

     

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active